Alert archive / Texas / Coastal Flood Statements in 2015

Coastal Flood Statement 7, NWS Brownsville, TX

October 24, 2015Kenedy County, Texas

NWS Brownsville, TX issued this coastal flood statement at Oct 24, 2015, 9:14 AM CDT for Kenedy County, Texas. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2015, 9:14 AM CDT (14:14 UTC)
Expired
Oct 24, 2015, 7:00 PM CDT
In force
10 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1121 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WHUS44 KBRO 241414
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
914 AM CDT SAT OCT 24 2015

...TIDAL RUN UP AND HIGH RIP CURRENT RISK TODAY...

.LARGE LONG PERIOD SWELLS WILL IMPACT AREA BEACHES THROUGH
ANOTHER HIGH TIDE CYCLE TODAY AT 116 PM. TIDAL OVERWASH WILL
PERSIST AT AREA BEACHES AND MAY RUN UP THE BEACH TO OR NEAR THE
DUNE LINE AROUND HIGH TIDE. A HIGH RISK OF RIP CURRENTS WILL
PERSIST. AS A LOW PRESSURE SYSTEM SLIDES NORTH UP THE TEXAS
COAST...THE LONG EASTERLY FETCH WILL BE DISRUPTED AND THE THREAT
OF COASTAL FLOODING WILL END.

TXZ251-256-257-250000-
/O.CAN.KBRO.CF.Y.0005.000000T0000Z-151025T0000Z/
/O.NEW.KBRO.CF.S.0007.151024T1414Z-151025T0000Z/
/O.CON.KBRO.RP.S.0008.000000T0000Z-151025T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
914 AM CDT SAT OCT 24 2015

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IS CANCELLED AND REPLACED BY A COASTAL
FLOOD STATEMENT FOR LESSER IMPACTS...

* COASTAL FLOODING...SEA WATER WILL RUN UP THE BEACH AND TO OR
  NEAR THE DUNE LINE ALONG SOUTH PADRE ISLAND.

* RIP CURRENTS...A HIGH THREAT WILL CONTINUE FOR AREA BEACHES.

* TIMING...TIDES WILL PEAK AT HIGH TIDE AT 116 PM...THEN DECREASE
  THROUGH EVENING. A HIGH RIP CURRENT RISK WILL CONTINUE TODAY
  AND TONIGHT.

* IMPACTS...TIDES WILL RUN UP THE BEACH TO OR NEAR THE DUNE
  LINE...MAKING DRIVING DIFFICULT TO IMPOSSIBLE FROM BEACH ACCESS
  FOUR THROUGH SIX AND ALONG BOCA CHICA BEACH...AND FLOODING OR
  DAMAGING ANY ITEMS LEFT ON THE BEACH SUCH AS TENTS AND
  UMBRELLAS.

  RIP CURRENTS: LIFE THREATENING RIP CURRENTS WILL CONTINUE...  
  ESPECIALLY ON THE NORTH SIDE OF THE ISLA BLANCA JETTIES AT ISLA
  BLANCA PARK...BOCA CHICA BEACH...NEAR CLAYTON'S BEACH BAR AND
  RESORT...AND FROM PUBLIC BEACH ACCESS NUMBER 4 AND POINTS
  NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND BUSINESSES SHOULD MOVE ITEMS SUCH AS TRASH CANS
BACK INTO THE DUNES AND REMOVE UMBRELLAS...TENTS...AND OTHER
ITEMS FROM THE BEACH BEFORE SUNSET TUESDAY EVENING. DRIVERS
SHOULD PLAN TO BE OFF THE BEACH BY SUNSET BEFORE THE WATERS RISE.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

54

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Oct 24, 6:59 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Oct 24, 6:59 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
659 AM CDT SAT OCT 24 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...KBRO RADAR IMAGERY INDICATES THAT THE CONV HAS BEEN
STEADILY INCREASING OVER THE RGV THIS MORNING AS TROPICAL MOISTURE
CONTINUES TO SPREAD OVER THE REGION. THE SHOWER/T-STORM ACTIVITY
WILL CONTINUE INCREASING WITH THE APPROACH OF THE COLD FRONT FROM
THE NORTH AND NORTHWEST INTERACTING WITH THE TROPICAL MOISTURE.
THIS WILL MAINTAIN A MIXTURE OF MVFR AND IFR CONDITIONS OVER THE
REGION AS THE CONV BECOMES MORE WIDESPREAD LATER TODAY AND TONIGHT.
SOME BRIEF REDUCTIONS TO LIFR CONDITIONS WILL BE POSSIBLE WITH THE
STRONGER CONV. WILL TREND DOWN THE CONV LATE IN THE TAF PERIOD AS
THE SURFACE FLOW SHIFTS AND DRIER/MORE STABLE AIR STARTS
FILTERING IN FROM THE NORTHWEST.

&&

.PREV DISCUSSION... /ISSUED 456 AM CDT SAT OCT 24 2015/

SHORT TERM /NOW THROUGH SUNDAY/...THE 500 MB TROUGH THAT IS PUSHING
INTO WEST TX EARLY THIS MORNING IS FORCING WHAT REMAINS OF PATRICIA
OVER CENTRAL MEXICO TO THE NORTHEAST PRETTY QUICKLY THIS MORNING.
THE LATEST ADVISORY ON PARTICIA FROM NHC INDICATES THAT THE CENTER
OF THE STORM IS LOCATED NEAR 22.3 NORTH LATITUDE AND 103.1 WEST
LONGITUDE AND IS MOVING NORTH NORTHEAST AT A QUICK 21 MPH. AT THIS
PACE NHC EXPECTS THE REMNANTS OF PARTICIA TO BE LOCATED OVER
NORTHEAST MEXICO LATER THIS EVENING AND TONIGHT. AS PATRICIA BREAKS
APART OVER THE HIGHER TERRAIN OF MEXICO MUCH OF THE TROPICAL
MOISTURE FROM THE STORM WILL CONTINUE STREAMING NORTHEAST AHEAD OF
THE 500 MB TROUGH MOVING IN FROM THE WEST. THIS TROUGH AXIS WILL
ALSO PUSH A COLD FRONT INTO SOUTHERN TX LATE SAT NIGHT INTO EARLY
SUN. THIS INTERACTION WILL RESULT IN PRETTY WIDESPREAD CONV ACROSS
MUCH OF THE REGION STARTING THIS MORNING AND CONTINUING THROUGH
TONIGHT. THE 500 MB TROUGH AXIS AND ASSOCIATED COLD FRONT WILL MOVE
OVER THE TX COASTLINE LATER IN THE DAY ON SUN WHICH WILL ALLOW DRIER
AIR TO START FILTERING INTO THE REGION FROM THE WEST RESULTING IN
LOWER CONV CHCS.

THE 00Z BRO SOUNDING SITS AT A VERY SATURATED 2.5 INCHES OF PWAT
LAST NIGHT AND EXPECT THE CONTINUED FEED OF TROPICAL MOISTURE
THROUGHOUT THE DAY TO CONTINUE REINFORCING THESE VALUES. WPC QPF
VALUES HAVE BEEN SIGNIFICANTLY INCREASED OVER MAINLY THE EASTERN
HALF OF THE BRO CWA WITH 2 TO 4 INCH AMOUNTS ANTICIPATED THROUGH 12Z
10/25. ACCORDINGLY WPC HAS PLACED THE EASTERN HALF OF THE BRO CWA
UNDER A MODERATE THREAT OF EXCESSIVE RAINFALL OVER THE NEXT 24
HOURS. CONSIDERING THESE FACTORS WILL EXPAND THE FFA TO INCLUDE THE
REST OF THE BRO CWA.

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...RAIN CHANCES WILL
DIMINISH FROM WEST TO EAST SUNDAY NIGHT AS DRIER AIR FILTERS INTO
DEEP SOUTH TEXAS. HOWEVER...ISOLATED SHOWERS WILL BE POSSIBLE OVER
THE LOWER TEXAS GULF WATERS MONDAY AND MONDAY NIGHT FROM WRAP AROUND
MOISTURE FROM THE 500 MB LOW/SURFACE LOW ACROSS THE UPPER TEXAS
COAST/SOUTHWEST LOUISIANA COAST. THE LATEST GFS/ECMWF IS IN PRETTY
GOOD AGREEMENT BUT DIFFER SLIGHTLY IN THE STRENGTH AND PLACEMENT OF
THE SURFACE LOW. WILL LEAN TOWARDS A GFS/ECWMF BLEND FOR
WINDS...ESPECIALLY FOR THE GULF WATERS SUNDAY NIGHT THROUGH TUESDAY.
NORTHWEST FLOW WILL CONTINUE ACROSS THE AREA THROUGH TUESDAY MORNING
AS LOW PRESSURE MOVES ACROSS LOUISIANA. ONSHORE FLOW RETURNS BY
LATE TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES INTO NORTH
TEXAS. RAIN CHANCES BEGIN TO INCREASE BY LATE WEEK AS LOW TO MID
LEVEL MOISTURE INCREASES OVER THE AREA AHEAD OF A 500MB LOW/TROUGH
APPROACHING FROM THE WEST.

MARINE.../NOW THROUGH SUNDAY/...FOR THE MARINE AREAS PRETTY
HAZARDOUS CONDITIONS CONTINUE ACROSS THE LOWER TX GULF WATERS.
BUOY020 CURRENTLY REPORT A SSE WIND AT 20G23KTS WITH WAVE HEIGHTS
AROUND 7 FT. AS THE COLD FRONT APPROACHES THE TX COAST FROM THE
WEST TODAY EXPECT THE PGF TO TIGHTEN OVER THE LOWER TX COASTLINE
ALLOWING FOR THE GULF CONDITIONS TO GRADUALLY WORSEN. WILL
MAINTAIN THE SCA THROUGHOUT TODAY AND TONIGHT. AS THE COLD FRONT
MOVES OFFSHORE LATER TONIGHT INTO EARLY SUN MORNING A SURFACE
MARINE LOW IS EXPECTED TO FORM ALONG THE MIDDLE/UPPER TX COASTLINE
WHICH WILL ONCE AGAIN TIGHTEN UP THE PGF OVER THE REGION. AS THE
N-NW SURFACE FLOW BUILDS ON THE SOUTHWEST SIDE OF THE SURFACE LOW
CONDITIONS OVER THE GULF WATERS MAY POTENTIALLY REACH GALE
CONDITIONS. SO WILL POST A GALE WATCH FOR THE LOWER TX GULF WATERS
SUN AND SUN NIGHT.

SUNDAY NIGHT THROUGH WEDNESDAY...ADVERSE MARINE CONDITIONS WILL
PREVAIL ALONG THE LOWER TEXAS SUNDAY TONIGHT INTO MONDAY DUE TO A
TIGHT PRESSURE GRADIENT ACROSS THE GULF OF MEXICO. ONGOING SMALL
CRAFT ADVISORIES...OR POSSIBLE GALE WARNINGS...WILL LIKELY PREVAIL
ACROSS PORTIONS OF THE LOWER TEXAS COASTAL WATERS THROUGH LATE
MONDAY. MARINE CONDITIONS WILL BEGIN TO IMPROVE ON TUESDAY AS THE
PRESSURE GRADIENT RELAXES ACROSS THE WESTERN GULF OF MEXICO. LIGHT
TO MODERATE NORTHWEST WINDS TUESDAY WILL SHIFT TO THE SOUTH LATE
TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES INTO NORTH TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  82  71  79  66 / 100  90  30  20
BROWNSVILLE          83  70  79  64 / 100  90  30  20
HARLINGEN            83  69  79  64 / 100  90  30  20
MCALLEN              83  68  79  64 / 100  90  30  10
RIO GRANDE CITY      81  66  79  62 / 100  70  20  10
SOUTH PADRE ISLAND   82  71  78  69 /  90  90  40  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR TXZ248>257.

     HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR TXZ251-256-257.

     COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ251-
     256-257.

GM...GALE WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
     GMZ130-132-135-150-155-170-175.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...60
LONG TERM...63
GRAPHICAST/UPPER AIR...HERGERT
Hazardous weather outlook, Oct 24, 5:35 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
535 AM CDT SAT OCT 24 2015

TXZ248>257-242100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
535 AM CDT SAT OCT 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND AT BOCA CHICA BEACH.

A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL
AND POSSIBLE FLOODING...ARE EXPECTED TODAY AND TONIGHT. A FLASH
FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES
SUNDAY AND MONDAY.

ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS...WITH LOCALLY HEAVY
RAINFALL AND POSSIBLE FLOODING...ARE EXPECTED FOR SUNDAY.

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE NEXT FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT FOR
POTENTIAL FLOODING.

GMZ130-132-135-150-155-170-175-242100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
535 AM CDT SAT OCT 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND OUT TO 60 NAUTICAL MILES OFFSHORE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORIES AND GALE WATCHES HAVE BEEN POSTED FOR THE
LOWER TEXAS BAY AND GULF WATERS SUNDAY AND SUNDAY NIGHT.

ANOTHER ROUND OF SMALL CRAFT ADVISORIES WILL BE POSSIBLE FRIDAY
FOR THE LOWER TEXAS GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 4:59 AM CDTGale WatchBRO11 hr
Oct 24, 9:32 AM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata58 min
Oct 24, 11:06 AM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata84 min
Oct 24, 11:45 AM CDTAreal Flood AdvisoryBROHidalgo90 min
Oct 24, 12:26 PM CDTSpecial Weather StatementBROJim Hogg, Zapata19 min
Oct 24, 12:29 PM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata61 min
Oct 24, 12:40 PM CDTSpecial Weather StatementBROHidalgo35 min
Oct 24, 1:11 PM CDTAreal Flood AdvisoryBROHidalgo94 min
Oct 24, 1:15 PM CDTSpecial Weather StatementBROHidalgo60 min
Oct 24, 1:31 PM CDTFlash Flood Warning EmergencyBROHidalgo5 hr
Oct 24, 1:46 PM CDTSpecial Weather StatementBROBrooks, Starr44 min
Oct 24, 2:02 PM CDTAreal Flood AdvisoryBROHidalgo88 min
Oct 24, 2:13 PM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Kenedy, Starr, Willacy2 hr
Oct 24, 2:15 PM CDTSpecial Weather StatementBROWillacy60 min
Oct 24, 2:20 PM CDTSpecial Weather StatementBROWillacy55 min
Oct 24, 2:41 PM CDTSpecial Weather StatementBROWillacy64 min
Oct 24, 2:46 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Starr, Willacy89 min
Oct 24, 2:51 PM CDTSpecial Weather StatementBROWillacy54 min
Oct 24, 2:52 PM CDTSpecial Weather StatementBROHidalgo, Kenedy38 min
Oct 24, 3:03 PM CDTFlash Flood WarningBROCameron, Hidalgo, Willacy2 hr
Oct 24, 3:20 PM CDTSpecial Marine WarningBRO55 min
Oct 24, 3:21 PM CDTFlash Flood Warning EmergencyBROWillacy3 hr
Oct 24, 3:25 PM CDTAreal Flood AdvisoryBROCameron, Kenedy, Willacy2 hr
Oct 24, 3:34 PM CDTSpecial Weather StatementBROCameron26 min
Oct 24, 3:43 PM CDTAreal Flood AdvisoryBROCameron2 hr
Oct 24, 3:44 PM CDTSpecial Weather StatementBROCameron, Kenedy, Willacy61 min
Oct 24, 3:52 PM CDTGale WarningBRO33 hr
Oct 24, 4:15 PM CDTAreal Flood AdvisoryBROCameron90 min
Oct 24, 4:43 PM CDTSpecial Marine WarningBRO47 min
Oct 24, 5:32 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy58 min
Oct 24, 5:36 PM CDTFlash Flood WarningBROCameron84 min
Oct 24, 6:00 PM CDTSpecial Marine WarningBRO30 min
Oct 24, 6:17 PM CDTFlash Flood WarningBROWillacy118 min

Nearby

Coastal Flood Statements in Texas, 2015Every coastal flood statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.